Home > Research > Publications & Outputs > Fluctuational transitions across locally-discon...


View graph of relations

Fluctuational transitions across locally-disconnected and locally-connected fractal basin boundaries

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>2003
<mark>Journal</mark>Applied Nonlinear Dynamics
Issue number3
Number of pages7
Pages (from-to)38-44
<mark>Original language</mark>English


We study fluctuational transitions in a discrete dynamical system that has two coexisting attractors in phase space, separated by a fractal basin boundary which may be either locally-disconnected or locally-connected. It is shown that, in each case, transitions occur via an accessible point on the boundary. The complicated structure of paths inside the locally-disconnected fractal boundary is determined by a hierarchy of homoclinic original saddles. The most probable escape path to the fractal boundary is found for each type of boundary using both statistical analyses of fluctuational trajectories and the Hamiltonian theory of fluctuations.